On membership and marginal values
Norman Kleinberg () and
Jeffrey Weiss
International Journal of Game Theory, 2013, vol. 42, issue 2, 357-373
Abstract:
In Kleinberg and Weiss, Math Soc Sci 12:21–30 ( 1986b ), the authors used the representation theory of the symmetric groups to characterize the space of linear and symmetric values. We call such values “membership” values, as a player’s payoff depends on the worths of the coalitions to which he belongs and not necessarily on his marginal contributions. This could mean that the player would get some share of $$v(N)$$ regardless of whether or not he makes a marginal contribution to the welfare of society. In this paper it is demonstrated that the set of (non-marginal) membership values include those that embody numerous widely held notions of fairness, such as partial “benefit equalization”, individual rationality and “greater rewards follow from greater contributions”, where one’s contributions are not measured marginally. We also present a very simple and revealing way of interpreting all values, including those having a marginal interpretation. Finally, we obtain a mapping which effectively embeds the space of marginal values in the space of all membership values. Copyright Springer-Verlag Berlin Heidelberg 2013
Keywords: Shapley value; Membership value; Egalitarian value; Banzhaf value; Fairness; Equal allocation of non separable costs (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://hdl.handle.net/10.1007/s00182-013-0367-9 (text/html)
Access to full text is restricted to subscribers.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:42:y:2013:i:2:p:357-373
Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2
DOI: 10.1007/s00182-013-0367-9
Access Statistics for this article
International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel
More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().